Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 257, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 15, 2010, 2:35 AM CDT for Chippewa County, Kandiyohi County, Swift County, Minnesota. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2010, 2:35 AM CDT (07:35 UTC)
- Expired
- Sep 15, 2010, 2:54 AM CDT
- In force
- 19 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Chippewa County, MN, Kandiyohi County, MN, Swift County, MN
The radar
The Minneapolis radar (KMPX), 143 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
698 WUUS53 KMPX 150735 SVRMPX MNC023-067-151-150815- /O.NEW.KMPX.SV.W.0257.100915T0735Z-100915T0815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 235 AM CDT WED SEP 15 2010 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL KANDIYOHI COUNTY IN CENTRAL MINNESOTA... SOUTHEASTERN SWIFT COUNTY IN WEST CENTRAL MINNESOTA... EASTERN CHIPPEWA COUNTY IN WEST CENTRAL MINNESOTA... * UNTIL 315 AM CDT * AT 234 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF GLUEK...OR ABOUT 11 MILES NORTHEAST OF MONTEVIDEO... AND MOVING NORTHEAST AT 35 MPH. LOCATIONS IN THE WARNING INCLUDE... WILLMAR... RAYMOND... KERKHOVEN... PRIAM... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4535 9523 4510 9496 4491 9556 4505 9571 TIME...MOT...LOC 0735Z 234DEG 29KT 4504 9552 $$
1 follow-up statement
638 WWUS53 KMPX 150754 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 254 AM CDT WED SEP 15 2010 MNC023-067-151-150803- /O.CAN.KMPX.SV.W.0257.000000T0000Z-100915T0815Z/ KANDIYOHI MN-SWIFT MN-CHIPPEWA MN- 254 AM CDT WED SEP 15 2010 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL KANDIYOHI COUNTY IN CENTRAL MINNESOTA...AND EASTERN CHIPPEWA AND SOUTHEASTERN SWIFT COUNTIES IN WEST CENTRAL MINNESOTA IS CANCELLED... RADAR INDICATED THAT THE SEVERE STORM HAD WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4535 9523 4510 9496 4491 9556 4505 9571 TIME...MOT...LOC 0753Z 234DEG 29KT 4510 9532 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 1:43 AM CDT, 52 minutes earlier.
Area forecast discussion, Sep 15, 1:43 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 143 AM CDT WED SEP 15 2010 .DISCUSSION... A COMPLEX OF SHRA/TSRA HAS DEVELOPED ACROSS EASTERN SD EARLY THIS MORNING ALONG WITH SOME FRISKY TSRA THAT PRODUCED QUARTER SIZE HAIL NEAR WATERTOWN SD ARND MIDNIGHT. REGIONAL VWP INDICATED THAT WNDS WERE BEGINNING TO VEER TO THE S/SE ACROSS IA/SE SD AND SW MN. E/SE WNDS WERE ACROSS E/SE MN WHICH INDICATED THAT STRONG CONVERGENCE WAS DEVELOPING ACROSS WC AND SW MN. ALTHOUGH ELEVATED CONVECTION WILL LIKELY CONTINUE TO DEVELOP NORTH/NE ACROSS CENTRAL MN...BELIEVE THE MAIN ACTIVITY WILL LIKELY HOLD NEAR THE MN RIVER VALLEY...NORTH TO I-94. THIS IS JUST SLIGHTLY FURTHER NORTH THAN PREVIOUS MODELS INDICATED A FEW RUNS AGO. HOWEVER...OVERALL THE MODELS CONTINUED TO ADVERTISE TWO WAVES OF SIGNIFICANT PRECIPITATION MOVING ACROSS SOUTHERN/CENTRAL MN...AS WELL AS WEST CENTRAL WISCONSIN THROUGH WEDNESDAY EVENING. QPF AMTS WILL LIKELY BE ALTERED SLIGHTLY NORTH THEN PREVIOUSLY INDICATED. HOWEVER...THIS IS BASED ON MODEL INTERPRETATION AND SHORT TERM ANALYSIS REMAINS MORE FAVORABLE FOR AREAS ALONG THE MN RIVER VALLEY. USING REGIONAL PROFILERS AND VWP WILL HOLD THE KEY AS TO WHERE THE GREATEST LOW LEVEL CONVERGENCE AND PRECIPITATION DEVELOPMENT IS EXPECTED OVER THE NEXT 6 TO 12 HRS. MOST OF THE DEEP MOISTURE AND ENERGY SHOULD QUICKLY DEPART THE FA BY 06Z/16...OR LATE WEDNESDAY EVENING. RESIDUAL MOISTURE AND ASSOCIATED WRAP AROUND /TROWAL/ WILL LEAD TO SOME LINGERING SHRA/DZ IN EC/SC MN AS WELL AS WC WISCONSIN AFT 06Z/16. THE NEXT WEATHER SYSTEM WILL LIKELY BE MOISTURE STARVED DUE TO THE CURRENT SYSTEM TAKING MOST OF THE HIGHER PRECIPIABLE WATER CONTENT TO THE S/SE OF OUR FA. HOWEVER...THE WAA REGIME AND SFC CONVERGENCE ALONG THE FRONTAL BOUNDARY LATE THURSDAY/FRIDAY WILL LEAD TO CHC POPS. LATER SHIFTS CAN ADJUST BASED ON ENERGY AND ASSOCIATED MOISTURE ADV/CONVERGENCE. AS WITH PREVIOUSLY FORECAST DISCUSSIONS...AM STARTING TO GET MORE CONCERNED WITH A MORE ACTIVE WEATHER PATTERN DEVELOPING DURING THE LATTER PART OF THE WEEKEND...AND CONTINUING THRU EARLY NEXT WEEK. THE UPPER RIDGE THAT HAS BEEN ADVERTISED TO STRENGTHEN ACROSS THE NORTHERN PLAINS/UPPER MIDWEST THIS WEEKEND/EARLY NEXT WEEK HAS BEEN TRENDING SLIGHTLY SOUTHWARD WITH A MORE ELONGATED/WEAKER UPPER RIDGE CENTERED MORE ACROSS THE SOUTHERN PLAINS. THIS WOULD KEEP THE BAROCLINIC BOUNDARY NEAR THE UPPER MIDWEST AND ALLOW MORE MORE SHRA/TSRA. THIS PATTERN IS ALSO MAKING ANY TYPE OF CANADIAN AIR MASS INTRUSION TO BE DOUBTFUL. ..JLT.. && .AVIATION.../06Z TAF ISSUANCE/ CONFIDENCE REMAINS HIGH FOR WEATHER CONDITIONS TO DETERIORATE DURING THE PERIOD. A STRONG WEATHER SYSTEM WILL MOVE EAST OVER THE MIDWEST WEDNESDAY AND WEDNESDAY NIGHT. MODELS ARE IN GENERAL AGREEMENT WITH ONLY A TIMING ISSUE NOTED ON THE SHORT AND MEDIUM RANGE MODELS. THE LATEST UPPER AIR ANALYSIS SHOWED SHRAS AND ISOLD TSRA DEVELOPING NORTH OF THE MID LEVEL FRONTAL BOUNDARY AS LOW LEVEL JET STRENGTHEN OVERNIGHT INTO DAYBREAK WEDNESDAY. A SURGE OF MOISTURE AND WARM AIR...WILL CONTINUE TO OVERRIDE THE FRONTAL BOUNDARY INITIALLY WITH BEST FORCING ASSOCIATE WITH THE UPPER LEVEL TROUGH. SFC TROUGH AND UPPER LEVEL TROUGH SHOULD CONTINUE TO ADVANCE EAST OVER THE NEXT 24 TO 30 HOURS AS SYSTEM MOVES OVER WESTERN MN WED MRNG...AND OVER CENTRAL AND EASTERN MN DURING THE AFTERNOON. RAIN AND ISOLD TSRA SHOULD ENGULF MUCH OF THE AREA. THE EXTENT OF THE THUNDER CHANCES DURING THE DAY UNCERTAIN...THE BEST CHANCE OF THUNDER WILL OCCUR DURING THE OVERNIGHT HOURS AND WEDNESDAY MORNING. CEILING HEIGHTS OVER SOUTHERN MN...WILL VARY BETWEEN 5000-9000 FEET AGL...GRADUALLY LOWER TO MARGINAL/IFR CONDS IN RAIN WITH VISIBILITIES LOWERING BTWN 3-5 MILES AND CEILINGS LOWERING BELOW 1000 FEET AGL. DON'T EXPECT MUCH IN THE WAY OF IMPROVEMENT THROUGH MUCH OF THE EVENING/NIGHTTIME HOURS. THE RAIN IS EXPECTED TO LET UP TOMORROW NIGHT...HOWEVER WEATHER CONDS WILL REMAIN IFR OR LOW MARGINAL VFR CONDITIONS. KMSP...CURRENT FORECAST SEEM REASONABLE WITH THE TIMING OF THE PRECIPITATION STARTING BETWEEN 500 AM AND 700 AM. THUS...THE FORECAST CONFIDENCE REMAINS HIGH WITH WEATHER CONDS LOWERING DURING THE OVERNIGHT AND WEDNESDAY MORNING. THERE COULD BE A FEW RUMBLES OF THUNDER IN THE MORNING SHORTLY AFTER 700 AM...OTHERWISE RAIN SHOULD BE THE PREDOMINANT WEATHER FEATURE WEDNESDAY AND WEDNESDAY NIGHT. CONDS WILL BE SLOW TO IMPROVE...WITH A SLIGHT IMPROVEMENT BEFORE DAYBREAK THURSDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JLT/JVM
Hazardous weather outlook, Sep 14, 2:47 PM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 247 PM CDT TUE SEP 14 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 152000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 247 PM CDT TUE SEP 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS CENTRAL AND SOUTHERN MINNESOTA. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NON-SEVERE...ISOLATED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT ACROSS THE OUTLOOK AREA. THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. RAH
In the hours before
Local storm report, Sep 15, 2:27 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
227 AM CDT WED SEP 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM HAIL MONTEVIDEO 44.95N 95.72W
09/15/2010 M0.75 INCH CHIPPEWA MN TRAINED SPOTTER
&&
KMEThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 4:24 AM CDT | Special Weather Statement | MPX | Faribault, Martin | 81 min |
| Sep 15, 4:59 PM CDT | Special Weather Statement | MPX | Nicollet | 46 min |
| Sep 15, 5:14 PM CDT | Special Weather Statement | MPX | Blue Earth | 46 min |
| Sep 15, 5:21 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Waseca | 39 min |
| Sep 15, 5:27 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Nicollet | 48 min |
| Sep 15, 5:43 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Rice, Waseca | 32 min |
| Sep 15, 5:49 PM CDT | Severe Thunderstorm Warning | MPX | Steele, Waseca | 41 min |
| Sep 15, 6:13 PM CDT | Tornado Warning | MPX | Le Sueur | 32 min |
| Sep 15, 6:18 PM CDT | Areal Flood Warning | MPX | Lac qui Parle | 3 hr |
| Sep 15, 6:52 PM CDT | Areal Flood Warning | MPX | Lac qui Parle, Yellow Medicine | 3 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.